Alert archive / Louisiana / Small Craft Advisories in 2020
Small Craft Advisory 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 1, 2020, 3:28 AM CST. It took effect at Mar 1, 2020, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2020, 3:28 AM CST (09:28 UTC)
- In effect from
- Mar 1, 2020, 9:00 AM CST
- Expired
- Mar 1, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 29, 11:35 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Feb 29, 11:35 PM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1135 PM CST Sat Feb 29 2020
.DISCUSSION...
For 06z TAF issuance.
&&
.AVIATION...
Other than the insertion of VCSH at KAEX for the afternoon and the
swrn terminals for the evening with the approach/passage of the
next shortwave aloft...plus MVFR ceilings late at those same 3
sites, no significant changes to previous TAF thinking.
25
&&
.PREV DISCUSSION... /issued 1036 PM CST Sat Feb 29 2020/
DISCUSSION...
Forecast on track for a cool night but significantly warmer than
last night. No update will be required.
PREV DISCUSSION... /issued 729 PM CST Sat Feb 29 2020/
DISCUSSION...
For 00z TAF issuance.
AVIATION...
Satellite imagery at press time just showed high AC streaming
across the area this evening and this trend should continue
through the night. Forecast soundings/time-height sections
indicate VFR ceilings developing after sunrise tomorrow as
increasing srly flow ushers in additional low-level moisture. Main
issue after sunrise may well be those southerlies as guidance
indicates sustained speeds could approach 20 knots, especially
for the srn terminals.
25
PREV DISCUSSION... /issued 306 PM CST Sat Feb 29 2020/
DISCUSSION...High pressure has become centered near the mouth of
the Mississippi River this afternoon and lower pressure has moved
into the plains. This has returned the south flow to the region
which has begun the moistening trend that will last into mid week.
Aloft, the southern jet is beginning to stream cirrus into the
area ahead of a trough that is moving into the Pacific Coast. This
is last afternoon to see the sun more than a few minutes for a
few days since dreary weather is expected to linger Sunday through
Wednesday.
Clouds and surface moisture will increase tonight as the
subtropical jet becomes more active. This will keep temperatures
higher than what has been observed for the past few nights. By
tomorrow the first disturbance aloft will move through returning
scattered showers by afternoon. Sea fog may develop by Sunday
night along the coast as the dewpoints continue to rise.
PWATs will continue to increase above seasonable averages by late
Monday into Tuesday. The stronger disturbance currently moving
into the west coast will draw closer by mid week, however timing
between models does vary. With the high moisture in place, lift
ahead of the disturbance, and ample shear, thunderstorms are
expected, however instability looks somewhat limited. SPC has
highlighted the area for a slight risk of severe weather.
A drier air mass will move back in for late in the week with dry
weather anticipated for next weekend.
MARINE...Winds will increase tonight into Sunday. Small craft
should exercise caution in the outer waters beyond midnight.
Onshore winds will remain elevated into mid week ahead of an
approaching system.
Sea fog may develop by Sunday night then linger until the frontal
boundary passes Tuesday night or Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 49 71 60 75 / 0 20 40 30
LCH 54 72 63 74 / 0 10 40 10
LFT 51 71 62 75 / 0 10 30 10
BPT 56 72 64 75 / 0 20 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Sunday afternoon for GMZ470-
472-475.
&&Hazardous weather outlook, Feb 29, 3:08 PM CST, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 308 PM CST Sat Feb 29 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-012115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 308 PM CST Sat Feb 29 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system could bring the potential for strong to severe thunderstorms, along with torrential downpours in the Tuesday/Wednesday time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-012115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 308 PM CST Sat Feb 29 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Small craft should exercise caution beyond midnight in the outer waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated southerly winds and building seas could bring about small craft advisory conditions, especially the outer waters, from Sunday night through Tuesday night. A storm system could bring the potential for strong to severe thunderstorms during the Tuesday/Wednesday time frame. There will be the potential for sea fog over the near shore waters from Sunday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:34 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 14 hr |
Nearby
Small Craft Advisories in Louisiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.